Skip to main content
×
×
Home

A limit on relative genericity in the recursively enumerable sets

  • Steffen Lempp (a1) and Theodore A. Slaman (a2)
Abstract
Abstract

Work in the setting of the recursively enumerable sets and their Turing degrees. A set X is low if X′, its Turing jump, is recursive in ∅′ and high if X′ computes ∅″. Attempting to find a property between being low and being recursive, Bickford and Mills produced the following definition. W is deep, if for each recursively enumerable set A, the jump of AW is recursive in the jump of A. We prove that there are no deep degrees other than the recursive one.

Given a set W, we enumerate a set A and approximate its jump. The construction of A is governed by strategies, indexed by the Turing functionals Φ. Simplifying the situation, a typical strategy converts a failure to recursively compute W into a constraint on the enumeration of A, so that (WA)′ is forced to disagree with Φ(−;A′). The conversion has some ambiguity; in particular, A cannot be found uniformly from W.

We also show that there is a “moderately” deep degree: There is a low nonzero degree whose join with any other low degree is not high.

Copyright
Corresponding author
Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706
References
Hide All
[BMta]Bickford M. and Mills C. F., Lowness properties of r.e. sets (to appear).
[Jo85]Jockusch C. G., Genericity for recursively enumerable sets, Recursion theory week, Lecture Notes in Mathematics, vol. 1141, Springer-Verlag, Berlin, 1985, pp. 203232.
[La66]Lachlan A. H., Lower bounds for pairs of recursively enumerable degrees, Proceedings of the London Mathematical Society, ser. 3, vol. 16 (1966), pp. 537569.
[Ma66]Martin D. A., Classes of recursively enumerable sets and degrees of unsolvability, Zeitschrift für Mathematische Logik und Grundlagen der Mathematik, vol. 12 (1966), pp. 295310.
[Ms82]Maass W., Recursively enumerable generic sets, this Journal, vol. 47 (1982), pp. 809823.
[Sa63a]Sacks G. E., On the degrees less than 0, Annals of Mathematics, ser. 2, vol. 77 (1963), pp. 211231.
[Sa63b]Sacks G. E., Recursive enumerability and the jump operator, Transactions of the American Mathematical Society, vol. 108 (1963), pp. 223239.
[Sa64]Sacks G. E., The recursively enumerable degrees are dense, Annals of Mathematics, ser. 2, vol. 80 (1964), pp. 300312.
[Shta]Shore R. A., A non-inversion theorem for the jump operator, Annals of Pure and Applied Logic (to appear).
[So85]Soare R. I., Tree arguments in recursion theory and the 0‴ priority method, Recursion theory, Proceedings of Symposia in Pure Mathematics, vol. 42, American Mathematical Society, Providence, Rhode Island, 1985, pp. 53106.
[So87]Soare R. I., Recursively enumerable sets and degrees, Springer-Verlag, Berlin, 1987.
[SS82]Soare R. I. and Stob M., Relative recursive enumerability, Proceedings of the Herbrand symposium, North-Holland, Amsterdam, 1982, pp. 299324.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 1 *
Loading metrics...

Abstract views

Total abstract views: 35 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 16th January 2018. This data will be updated every 24 hours.